MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-5-20-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the axium spring coil could not be detached.The physician attempted to detach the coil with the instant detacher two times.There was three attempts made to detach the axium coil manually.The axium coil and any accessories were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured left ophthalmic artery aneurysm with a max diameter of 7mm and a 6mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
2023-aug-28 mpxr 1092053 (rep, hcp, for): medtronic received a report that the axium spring coil could not be detached.The physician attempted to detach the coil with the instant two times.There was three attempts made to detach the axium coil manually.The axium coil and any accessories were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event. the patient was undergoing surgery for treatment of a saccular, unruptured left ophthalmic artery aneurysm with a max diameter of 7mm and a 6mm neck diameter.It was noted the patient's blood flow was normal andvessel tortuosity was moderate.Additional information received reported that no push wire damage was observed after removal from the patient.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5), instant detacher (model: id-1-5 lot: a149322) as found condition- the axium device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an introducer sheath.Visual inspection/damage location details- the actuator interface was found to be securely attached to the coupler tube.There was no evidence of detachment attempts using an instant detacher at this location.The break indicator was found intact.There were no evidence of manual detachment attempts at this location.The axium pusher was found to be intact with no damages found.The coin was found present and still against the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found to be damaged.Testing/analysis - an in-house instant detacher was used to test detachment of the returned axium implant coil.The instant detacher successfully detaching the implant coil on the first attempt with no issues.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the implant coil still attached, however, the cause could not be determined, and the failure could not be replicated as the device detached successfully detached during in-house testing.The customer reported attempting to detach using an instant detacher twice and by the manual method three times; however, no breaks were found with the break indicator or with the actuator interface.The implant coil was found damaged.Possible causes include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or incompatible catheter.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment and conformance to specification could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.